Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Noticed swelling and bug bite on elbow. What cure should be done?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions

Recently, I noticed what appeared to be a bug bite on my elbow. There was no pain, but I have a bad habit of scratching and picking at scabs. About two days ago, edema set in. It has reached my hand. Is there anything I can do to decrease the swelling?
Posted Fri, 4 Jan 2013 in Infections
Answered by Dr. Sadiq Mughal 3 hours later
Hello, thanks for writing to us.

This swelling which you have developed post bug bite, most probably could be due to superadded bacterial infection.

You need treatment for super added bacterial infection for which you have to take antibiotics. Additionally you also need anti histaminic and anti-inflammatory drugs.

Keep your forearm elevated or you can keep it in a triangular sling. It will help in reducing the swelling.

I would suggest you to consult a nearby physician, for prescription of above drugs.

Hope this answers your question.
Let me know if you have any more queries.
Get well soon.

Dr Sadiq
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor